Alert archive / New York / Coastal Flood Statements in 2015

Coastal Flood Statement 7, NWS New York, NY

September 30, 2015Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut; 4 counties in New York

NWS New York, NY issued this coastal flood statement at Sep 30, 2015, 3:44 AM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut; 4 counties in New York. It took effect at Sep 30, 2015, 9:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 30, 2015, 3:44 AM EDT (07:44 UTC)
In effect from
Sep 30, 2015, 9:00 AM EDT
Expired
Sep 30, 2015, 3:00 PM EDT
In force
6 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Nassau County, NY, Queens County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 46 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 7.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2015-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2015-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
231 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

336 
WHUS41 KOKX 300744
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
344 AM EDT WED SEP 30 2015

...LOCALIZED MINOR COASTAL FLOODING POSSIBLE THIS MORNING...

NYZ178-179-301600-
/O.NEW.KOKX.CF.S.0007.150930T1300Z-150930T1600Z/
SOUTHERN QUEENS-SOUTHERN NASSAU-
344 AM EDT WED SEP 30 2015

...LOCALIZED MINOR COASTAL FLOODING POSSIBLE THIS MORNING...

* LOCATIONS...SOUTH SHORE BACK BAYS.

* TIDAL DEPARTURES...1/2 TO 1 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...AROUND THE TIMES OF HIGH TIDE THIS MORNING.

* IMPACTS...MINOR FLOODING IS POSSIBLE.

$$
1 follow-up statement
454 
WHUS41 KOKX 301343
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
943 AM EDT WED SEP 30 2015

...LOCALIZED MINOR COASTAL FLOODING POSSIBLE INTO THIS AFTERNOON...

CTZ009-010-NYZ071-078-177-301900-
/O.EXB.KOKX.CF.S.0007.150930T1600Z-150930T1900Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-
NORTHWESTERN SUFFOLK-NORTHERN NASSAU-
943 AM EDT WED SEP 30 2015

...LOCALIZED MINOR COASTAL FLOODING POSSIBLE EARLY THIS AFTERNOON...

* LOCATIONS...WESTERN LONG ISLAND SOUND.

* TIDAL DEPARTURES...1/2 TO 1 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...AROUND THE TIMES OF HIGH TIDE EARLY THIS AFTERNOON.

* IMPACTS...MINOR FLOODING IS POSSIBLE.


$$

NYZ178-179-301600-
/O.CON.KOKX.CF.S.0007.000000T0000Z-150930T1600Z/
SOUTHERN QUEENS-SOUTHERN NASSAU-
943 AM EDT WED SEP 30 2015

...LOCALIZED MINOR COASTAL FLOODING POSSIBLE THIS MORNING...

* LOCATIONS...SOUTH SHORE BACK BAYS.

* TIDAL DEPARTURES...1/2 TO 1 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...AROUND THE TIMES OF HIGH TIDE THIS MORNING.

* IMPACTS...MINOR FLOODING IS POSSIBLE.


$$

MALOIT

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Sep 30, 2:29 AM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Sep 30, 2:29 AM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
229 AM EDT WED SEP 30 2015

.SYNOPSIS...
A FRONTAL SYSTEM APPROACHES FROM THE WEST TONIGHT...THEN MOVES
SLOWLY THROUGH THE AREA WEDNESDAY. THE FRONT THEN BECOMES NEARLY
STATIONARY JUST OFF SHORE WEDNESDAY NIGHT. UNSETTLED WEATHER IS
POSSIBLE LATE WEEK THROUGH THE WEEKEND AS TROPICAL MOISTURE AND A
SERIES OF STORM SYSTEMS IMPACT THE AREA.

&&

.NEAR TERM /THROUGH TODAY/...
STEADIER RAINFALL SHIFTING IN FROM THE SW IS NOW TROUGH APPROX THE
WESTERN HALF OF THE CWA AND SHOULD CONTINUE TO SHIFT NORTH AND
EAST DURING THE REST OF THE NIGHT. RAIN HEAVY AT TIMES AS FORCING
FROM LOW PRESSURE JUST OFF TO THE SW AND A DEVELOPING LLJ.

BEST SYNOPTIC COMBO OF FORCING AND MOISTURE APPEAR TO BE ALONG A
COLD FRONT...WHICH PASSES THROUGH WEDS AFTN...PLACING THE
HEAVIEST RAIN AXIS MAINLY JUST N/NW OF THE REGION. THE CONCERN IS
THAT SEVERAL 00Z HIGH RES MODELS WERE INDICATING POTENTIAL FOR A
MESOSCALE BOUNDARY (WARM FRONT/COASTAL FRONT/INVERTED TROUGH)
DEVELOPING IN THE VICINITY OF THE AREA AND ACTING AS A CONVERGENCE
ZONE FOR AN AXIS OF SEVERAL INCHES OF RAIN INTO WED MORNING. THE
LOCATION OF THIS DEVELOPMENT HAS SHIFTED EAST WITH THE 12Z HIGH
RES MODEL RUNS...KEYING IN ON CONVECTION DEVELOPING OFF THE
CAROLINA COAST AND VORT ENERGY ROUNDING WESTERN ATLANTIC RIDGING.

THIS MESOSCALE UNCERTAINTY LENDS TO A MODERATELY UNCERTAIN
RAINFALL FORECAST OVER THE NEXT 18 HRS...PARTICULARLY ALONG THE
COASTAL PLAIN. WILL LEAN TOWARDS ENSEMBLES...SUCH AS MMEFS PLUMES
WHICH RANGE FROM 1/2 TO 3 INCHES WITH A MEAN OF 1 1/2 TO 2 INCHES
AREA WIDE. LOCALIZED 3 TO 5 INCH SWATHS POSSIBLE...BEST CHANCE NW
OF NYC METRO AND ACROSS EASTERN LI AND SE CT WITH POSSIBLE
BOUNDARIES TO WORK WITH. THIS POSES A WIDESPREAD THREAT FOR MINOR
URBAN AND POOR DRAINAGE FLOODING...WITH LOCALIZED POTENTIAL FOR
FLASH FLOODING WITH ANY TRAINING CELLS AND LOW PROB POTENTIAL FOR
MESOSCALE AXIS DEVELOPMENT OVER THE REGION.

HEAVIEST RAIN THREAT LOOKS TO PASS NE OF THE REGION BY MID TO LATE
WED MORNING AS LLJ AND SUBTROPICAL MOISTURE PLUME MOVE NE OF THE
AREA. MORE LIGHT TO MODERATE RAIN AS COLD FRONT SINKS SE THROUGH
THE AFTERNOON/EVENING.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM THURSDAY/...
MODELS IN GOOD AGREEMENT WITH THE FRONTAL SYSTEM STALLING JUST SE OF
THE REGION WEDNESDAY NIGHT...WITH SOME LIGHT OVERRUNNING RAINS
LINGERING OVER THE REGION. BREEZY NE FLOW AND COOLER AND DRIER
EXPECTED BEHIND THE FRONT.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
A COMPLEX EARLY AUTUMN PATTERN WILL PRODUCE
UNSETTLED...AND AT TIMES PERHAPS SIGNIFICANT...WX OVER PORTIONS OF
THE LONG TERM.

THE INGREDIENTS INCLUDE A DEEP SUBTROPICAL MOISTURE TAP...ALREADY
EVIDENT AND IMPACTING THE REGION...CONTINENTAL HI PRES CURRENTLY
CENTERED INVOF MN/ND...AND TROPICAL STORM JOAQUIN OVER THE ATLC.

FOR THU-FRI...NOT SURE IF IT IS A CLASSIC PRE...BUT THERE WILL BE A
FOCUS OF TROPICAL MOISTURE ACROSS THE CWA...WITH DEEP LIFT EVIDENCED
IN THE TIME HEIGHTS. THE LIFT IS COINCIDENT WITH THE RETREATING RR
JET QUAD AND MID LVL FROGEN. BOTH THE 12Z GFS AND ECMWF SHOW
THIS...SO ALTHOUGH THE EXACT PLACEMENT AND TIMING IS STILL UNCERTAIN
THIS FAR OUT...THE PROB OF THIS HVY RAINFALL OCCURRING OVER THE CWA
IS HIGH ENOUGH TO MAINTAIN LIKELY POPS AND INCLUDE HVY RAIN IN FCST.

THE WINDOW FOR THE HEAVIEST ACTIVITY ATTM IS LATE THU NGT THRU FRI.

AT THE SAME TIME...THE PRES GRAD OVER THE AREA CRANKS UP DUE TO THE
HI WHICH WILL BE SETTING UP AND STRENGTHENING OVER QUEBEC. THIS WILL
RESULT IN STRONG AND PERSISTENT NE FLOW...LEADING TO BEACH EROSION
AND SOME CSTL FLOODING.

FOR THE WEEKEND INTO THE BEGINNING OF NEXT WEEK...JOAQUIN MAY
COME INTO PLAY. REFER TO THE LATEST FROM THE NHC ON THIS. FOR NOW
MAINTAINED THE 50 POP FOR RAIN THRU SUN...AS EVEN IN THE ABSENCE
OF DIRECT TROPICAL IMPACTS AN OCCLUDED LOW INVOF THE ERN GREAT
LAKES WILL BE CAPABLE OF TRIGGERING SOME ADDITIONAL RAIN. HAVE
KEPT MON- TUE DRY FOR NOW. THE GFS AND ECMWF WERE BOTH
DRY...ALBEIT FOR DIFFERENT REASONS.

TEMPS THRU THE LONG TERM MAINLY A BLEND OF THE PREV OFFICIAL WITH
GMOS25.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
LOW PRESSURE CENTER PASSES JUST OFF TO THE NW OF THE CITY
TERMINALS THIS MORNING...FOLLOWED BY A COLD FRONT MOVING THROUGH
THIS AFTERNOON.

IFR IN RAIN. ISO TSTM POSSIBLE...MAINLY BEFORE 11Z. NOT ENOUGH
COVERAGE TO INCLUDE IN TAFS AT THIS TIME.

SE WINDS PICK UP DURING THE PRE-DAWN HOURS WITH GUSTS AROUND
20KT...AND OCCASIONAL GUSTS AROUND 25KT. LOW LEVEL WIND SHEAR A
POSSIBILITY TOO FROM APPROX 09-13Z AT KJFK/KLGA/KISP WHERE 2000FT
WINDS COULD REACH APPROX 45KT FROM THE SOUTH.

WINDS SHIFT SW FOR A BRIEF TIME BEFORE A SHIFT TO NW THIS AFTN.
WINDS REMAINING GUSTY AFTER THE NW SHIFT. TIMING FOR THESE SHIFTS
COULD BE OFF BY A COUPLE OF HOURS. COULD BE PRIMARILY DRY FOR THE
CITY TERMINALS AND POINTS N AND W BY DARK.

.OUTLOOK FOR 06Z THU THROUGH SUN...
.WED NIGHT...MVFR IN LINGERING RAIN. NE WINDS 15-20 KT GUSTS TO
25 KT.
.THU-SUN...MVFR/IFR CONDS IN RAIN. GUSTY NE FLOW. GUSTS UP TO 25
KT AT TIMES.

&&

.MARINE...
SMALL CRAFT SEAS ON THE OCEAN WATERS REMAIN INTO WEDNESDAY EVENING
FOR CONTINUED SCA SE SWELLS. A PERIOD OF GUSTS LATE TONIGHT INTO
WED MORNING MAY BE AROUND 25 KT ACROSS.

AS THE FRONTAL SYSTEM MOVES EAST WEDNESDAY NIGHT NORTH TO
NORTHEAST WIND WILL INCREASE AND BECOME GUSTY. GALE FORCE GUSTS
WILL BE POSSIBLE BY LATE WEDNESDAY NIGHT INTO THURSDAY ON THE
OCEAN...WITH SMALL CRAFT GUSTS ON THE REMAINDER OF THE FORECAST
WATERS.

HAZARDOUS COND WITH POSSIBLE GALES...ESPECIALLY ON THE
OCEAN...LIKELY THU NGT THRU THE WEEKEND. THERE WILL BE A CHC FOR
STORM FORCE WINDS AROUND FRI...PARTICULARLY ON THE OCEAN. REFER TO
NHC PRODUCTS FOR POSSIBLE IMPACTS FROM JOAQUIN.

&&

.HYDROLOGY...
A PERIOD OF HEAVY RAINFALL EXPECTED LATE TONIGHT INTO WEDNESDAY
MORNING WITH A GENERAL 1 TO 2 INCHES. LOCALLY HIGHER AMOUNTS OF 3+
INCHES ARE POSSIBLE...BUT AXIS IS UNCERTAIN...BEST CHANCE NW OF NYC
METRO AND ACROSS EASTERN LI AND SE CT. HIGH-RES GUIDANCE IS
SIGNALING POTENTIAL FOR LOCALIZED 3 TO 5 INCHES AMOUNTS. THIS
POSES AN AREAWIDE THREAT FOR MINOR URBAN AND POOR DRAINAGE
FLOODING...WITH A LOCALIZED POTENTIAL FOR FLASH FLOODING WITH ANY
TRAINING CELLS AND LOW PROB POTENTIAL FOR MESOSCALE AXIS DEVELOPS
OVER THE REGION.

RAINFALL IN EXCESS OF AN INCH IS LIKELY THU NGT-FRI. THERE REMAINS
THE POTENTIAL FOR SEVERAL INCHES DURING THIS PERIOD. ADDITIONAL RAIN
IS POSSIBLE OVER THE WEEKEND.

THIS THREAT WILL BE HIGHLIGHTED IN THE HWO.

&&

.TIDES/COASTAL FLOODING...
BRIEF AND MINOR COASTAL FLOODING OF TYPICAL VULNERABLE LOCALES
WILL BE POSSIBLE DURING THE HIGH TIDE CYCLES THAT OCCUR AROUND
MIDDAY WEDNESDAY.

MORE WIDESPREAD MINOR FLOODING IS POSSIBLE DURING THE MIDDAY
THURSDAY HIGH TIDE CYCLE AS A MODERATELY STRONG N/NE WIND
DEVELOP. THE POTENTIAL WILL BE HIGHEST IF WINDS ARE FROM THE NE
VERSUS N...WHICH IS STILL UNCERTAIN. THE MOST SUSCEPTIBLE AREAS
WOULD BE THE BACK AND SOUTH SHORE BAYS OF WESTERN LONG ISLAND
SOUND...AND ATLANTIC OCEAN SHORELINES.

STILL QUITE A BIT OF UNCERTAINTY ON THE EVOLUTION OF SEVERAL SYSTEMS
FOR THE LATE WEEK/WEEKEND...BUT POTENTIAL FOR MINOR TO MODERATE
COASTAL FLOODING AND BEACH EROSION ISSUES TO DEVELOP UNDER A
PERSISTENT AND STRONG NE FLOW AND HIGH SURF.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WATCH FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON FOR
     ANZ350-353-355.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 AM EDT
     THURSDAY FOR ANZ350-353-355.

&&

AVIATION...JC
Hazardous weather outlook, Sep 29, 4:12 PM EDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
412 PM EDT TUE SEP 29 2015

CTZ005>008-NJZ002-004-103>105-107-NYZ067>070-302015-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
412 PM EDT TUE SEP 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

1 TO 2 INCHES OF RAIN ARE LIKELY TONIGHT INTO WEDNESDAY
MORNING...PRESENTING A THREAT FOR MINOR URBAN AND POOR DRAINAGE
FLOODING. LOCALIZED AMOUNTS IN EXCESS OF 3 INCHES ARE
POSSIBLE...PRESENTING A LOCALIZED FLASH FLOOD THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

1 TO 2 INCHES OF RAIN ARE LIKELY INTO WEDNESDAY
MORNING...PRESENTING A THREAT FOR MINOR URBAN AND POOR DRAINAGE
FLOODING. LOCALIZED AMOUNTS IN EXCESS OF 3 INCHES ARE
POSSIBLE...PRESENTING A LOCALIZED FLASH FLOOD THREAT.

ADDITIONAL ROUNDS OF HEAVY RAIN ARE POSSIBLE LATE THIS WEEK
TROUGH THIS WEEKEND WHICH COULD BRING ADDITIONAL FLOODING
CONCERNS. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FROM
THE NATIONAL HURRICANE CENTER FOR THE LATEST ON TROPICAL SYSTEM
JOAQUIN THAT IS FORECAST TO TRACK SOMEWHERE OFF THE MID- ATLANTIC
COAST THROUGH THE NEXT 5 DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-302015-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
412 PM EDT TUE SEP 29 2015

...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL
HURRICANE CENTER FOR THE LATEST ON TROPICAL SYSTEM JOAQUIN THAT IS
FORECAST TO TRACK SOMEWHERE OFF THE MID- ATLANTIC COAST THROUGH
THE NEXT 5 DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-302015-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
412 PM EDT TUE SEP 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GALE CONDITIONS POSSIBLE THURSDAY THROUGH THE WEEKEND.
PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE
NATIONAL HURRICANE CENTER FOR THE LATEST ON TROPICAL SYSTEM
JOAQUIN THAT IS FORECAST TO TRACK SOMEWHERE OFF THE MID- ATLANTIC
COAST THROUGH THE NEXT 5 DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009>012-NJZ006-106-108-NYZ071>075-078>081-176>179-302015-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-HUDSON-EASTERN ESSEX-EASTERN UNION-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
412 PM EDT TUE SEP 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

1 TO 2 INCHES OF RAIN ARE LIKELY TONIGHT INTO WEDNESDAY
MORNING...PRESENTING A THREAT FOR MINOR URBAN AND POOR DRAINAGE
FLOODING. LOCALIZED AMOUNTS IN EXCESS OF 3 INCHES ARE
POSSIBLE...PRESENT A LOCALIZED FLASH FLOOD THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

1 TO 2 INCHES OF RAIN ARE LIKELY INTO WEDNESDAY
MORNING...PRESENTING A THREAT FOR MINOR URBAN AND POOR DRAINAGE
FLOODING. LOCALIZED AMOUNTS IN EXCESS OF 3 INCHES ARE
POSSIBLE...PRESENT A LOCALIZED FLASH FLOOD THREAT.

ADDITIONAL ROUNDS OF HEAVY RAIN ARE POSSIBLE LATE THIS WEEK
THROUGH THIS WEEKEND WHICH COULD BRING ADDITIONAL FLOODING
CONCERNS. POTENTIAL FOR MINOR TO MODERATE COASTAL IMPACTS EXISTS
AS WELL IN THE FORM OF COASTAL FLOODING AND BEACH EROSION.

PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE
NATIONAL HURRICANE CENTER FOR THE LATEST ON TROPICAL SYSTEM
JOAQUIN THAT IS FORECAST TO TRACK SOMEWHERE OFF THE MID- ATLANTIC
COAST THROUGH THE NEXT 5 DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 4:09 PM EDTCoastal Flood WatchOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region37 hr
Sep 30, 4:09 PM EDTCoastal Flood AdvisoryOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region26 hr
Sep 30, 1:59 AM EDTAreal Flood AdvisoryOKXBronx, Kings, New York, Queens, Richmond, Westchester2 hr
Sep 30, 3:36 AM EDTSmall Craft AdvisoryOKX48 hr
Sep 30, 7:15 AM EDTSpecial Marine WarningOKX30 min
Sep 30, 3:23 PM EDTGale WarningOKX4 days
Sep 30, 4:09 PM EDTHigh Surf AdvisoryOKXNassau, Queens, Suffolk5 days

Nearby

Coastal Flood Statements in New York, 2015Coastal Flood Statements in Connecticut, 2015Every coastal flood statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.